Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 127, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 7, 2000, 6:47 PM EDT for Logan County, Mingo County, West Virginia. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 6:47 PM EDT (22:47 UTC)
- Expired
- Aug 7, 2000, 7:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Logan County, WV, Mingo County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:55 PM EDT | Thunderstorm Wind | Holden, WV | Trees and large branches were blown down along Trace Fork. |
| Aug 7, 6:57 PM EDT | Thunderstorm Wind | Breeden, WV | Debris from fallen trees was along Route 3/5. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 072247
SVRCRW
WVC045-059-072330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
647 PM EDT MON AUG 7 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN WEST VIRGINIA...
MINGO COUNTY IN WEST VIRGINIA...
* UNTIL 730 PM EDT...
* AT 645 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 12 MILES NORTHWEST OF MOUNT GAY...MOVING EAST AT 40
MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...LOGAN.
<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3787 8235 3777 8170 3778 8163 3783 8165
3781 8172 3787 8179 3790 8177 3793 8179
3795 8192 3798 8198 3802 8196 3802 8203
3795 8228What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:55 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 7, 2:55 PM EDT, 3 hours 52 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-080200- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 255 PM EDT MON AUG 7 2000 A PATTERN IN WHICH MODELS ARE NOT CONSISTENT AND DIVERGE FROM EACH OTHERS SOLUTIONS...NOT SO SURPRISING WITH MESOSCALE CONVECTIVE INFLUENCES. NO SURFACE FRONT TO MOVE ACROSS TONIGHT...BUT SOME DRIER AIR ALOFT MOVES ACROSS MAINLY NORTHERN PORTION OF AREA TONIGHT BEHIND WEAK UPPER LEVEL TROUGH...ALLOWING WEAK SURFACE RIDGE TO BUILD OVER REGION TONIGHT. HOWEVER...BECAUSE OF MARGINAL INSTABILITY REMAINING AND SOME RECOVERY OF AIRMASS OVER OHIO AND INDIANA...WILL KEEP LOW CHANCE POPS IN NORTH TONIGHT...BUT GO HIGH CHANCE POPS IN SOUTH WHERE AXIS OF BEST MOISTURE AND INSTABILITY LINGER INTO TONIGHT. WITH POLAR FRONTAL BOUNDARY NORTH OF AREA OVER GREAT LAKES...WILL REFOCUS BETTER CHANCE POPS UP NORTH BY TUESDAY NIGHT AND WEDNESDAY AS IT BEGINS TO SLIDE SOUTHEAST. UPPER FLOW BECOMES MORE NORTHWEST AND MCS'S WILL HAVE BETTER CHANCE FOR ROLLING SOUTHEAST ACROSS NORTHERN SECTIONS. OTHERWISE...WITH THE MOIST AND AT LEAST MARGINALLY UNSTABLE AIR ALONG THE SOUTHERN EDGE OF THE WESTERLIES...CANNOT RULE OUT AT LEAST LOW CHANCE POPS ANYWHERE THROUGH WEDNESDAY. SO...BASICALLY AM NOT FOLLOWING ANY ONE PARTICULAR MODEL FOR QPF...JUST TRYING TO ADJUST SYNOPTIC PATTERN FOR MESOSCALE AND DIURNAL INFLUENCES. MOS MAX TEMPERATURES CONTINUE TO BE TOO HIGH. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/JMV
In the hours before
Special weather statement, Aug 7, 5:13 PM EDT, 1 hour 34 minutes before
WVZ008-015-016-028-072145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 513 PM EDT MON AUG 7 2000 AT 513 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM LOCATED IN SOUTHERN JACKSON AND ROANE COUNTY AND NORTHERN KANAWHA COUNTY. THIS THUNDERSTORM WAS MOVING TO THE EAST AT 33 MPH. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS ARE POSSIBLE FROM THE THUNDERSTORMS. ISOLATED RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE WITH THIS STORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:41 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 34 min |
| Aug 7, 6:26 PM EDT | Severe Thunderstorm Warning | RLX | Randolph, Webster | 34 min |
| Aug 7, 7:53 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 37 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.